Vita Health recalls numerous Over-the-counter products because of labelling errors

Starting date:
September 6, 2013
Posting date:
October 17, 2013
Type of communication:
Information Update
Subcategory:
Drugs
Source of recall:
Health Canada
Issue:
Labelling and Packaging
Audience:
General Public
Identification number:
RA-35525

Issue

Health Canada wishes to inform Canadians that Vita Health Products Inc. has voluntarily recalled a variety of health products from the Canadian market because of labelling issues. The recalled products pose a risk to health because the labels contain errors such as suggesting packages are child resistant when they are not, or are missing warning statements for consumers with allergies or existing medical conditions.

The products include "over-the-counter" and a natural health product such as anti-inflammatory, cold and flu, allergy and sinus, and acetaminophen medications.

Vita Health is reviewing its product labels and putting actions in place to address the labelling issues. Health Canada has not received any information suggesting the quality of the products on the list below is affected.

If you have used or purchased a Vita Health product and are concerned about its impact on your health, please consult your healthcare practitioner. Consumers are also encouraged to return the product to the place of purchase or call Vita Health at 1-800-665-8820, Monday-Friday 9:00 a.m. - 5:30 p.m. EDT for further instruction.

Health Canada is monitoring the recalls by Vita Health and will continue to provide updates to Canadians as warranted. Canadians can monitor the table below for additions to the list of recalled products. The table includes a complete list of products recalled by Vita Health to date.

List of products recalled by Vita Health to date
Product Labelling Error At Risk Population Date of Recall
iVita Children's Chewable Multivitamins Label declares no gluten/lactose/preservatives/yeast, however lactose and sodium benzoate (a preservative) are present and  listed in the non medicinal ingredients. Children with lactose and sodium benzoate intolerance. October 17,   2013
Nature’s Bounty Extra Strength Melatonin Missing warning statement in French General Public October 2, 2013
Rexall Melatonin Missing warning statement in French General Public October 2, 2013
Remedy's Rx Cold + Sinus 20 tablets (Lot numbers: 2A218B2ML8 and 2A219B2ML8) Packaging suggests product is child resistant Children October 1, 2013
Pharmasave Extra Strength Ibuprofen Liquid Capsules, 400 mg 12 capsules (Lot numbers: 2C0692RK5
2F0942S0P, 2I2242W9G)
Packaging suggests product is child resistant Children October 1, 2013

Equate Extra Strength Allergy Sinus Medication

Missing warning statement in French General Public September 26, 2013

Encounter Cold & Flu-In-One Extra Strength

Missing warning statement in French General Public September 26, 2013

Pharmasave Cold & Flu-In-One Extra Strength

Missing warning statement in French General Public September 26, 2013
Life Brand Extra Strength Muscle and Back Pain Relief Warning statement is missing 'kidney disease, chronic alcoholism and intake of central nervous system (CNS) depressants' Those with kidney disease, chronic alcoholism or those who take CNS depressants September 18, 2013
Encounter Junior Strength Acetaminophen Tablets 160 mg
(Lot Number: 1J0572FVM)
Missing warning statement Children September 17, 2013
Encounter Junior Strength Acetaminophen Tablets 160 mg
(Lot Number: 3B215317J)
Incorrect dosing directions on inner label Children 6 years of age and under September 17, 2013

Personnelle Cold and Flu-in-One Extra Strength Convenience Pack

Missing reference to important information General population September 12, 2013

Personnelle Ultra Headache Relief

Missing warning statement in French General population September 9, 2013

Personnelle Acid Control

Missing reference to important information General population September 5, 2013
Personnelle Cold and Flu-in-One Extra Strength Missing reference to important information General population August 20, 2013
Personnelle Flu Relief Missing reference to important information General population August 20, 2013
Exact Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Rexall Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Tanta Extra Strength Allergy Sinus Medication Missing warning statement People with chronic lung disease August 16, 2013
Life Extra Strength Allergy Sinus Missing warning statement People with chronic lung disease August 13, 2013
Safeway and Compliments Ibuprofen Liquid Capsules Packaging suggests product is child resistant Children July 29, 2013
Compliments Iron Ferrous Gluconate At least one bottle of Iron Ferrous Sulphate was labelled as Iron Ferrous Gluconate People with an allergy to sulphate July 25, 2013
Pharmasave Extra Strength Allergy Sinus Medication Missing caution statement in French General Public July 22, 2013
Exact Cold Medication Missing caution statement in French General Public July 22, 2013
London Drugs Acetaminophen 300 mg with 15 mg caffeine and 8 mg codeine Missing caution statement General Public July 22, 2013
Extra Strength Cold and Flu-In-One Missing caution statement Children July 22, 2013
Selection Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Option+ Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Rexall Extra Strength Flu Relief Daytime Missing caution statement in French General Public July 22, 2013
Western Family Extra Strength Cold and Flu-In-One Missing warning statement Children July 22, 2013
Safeway Extra Strength Ibuprofen Packaging suggests product is child resistant Children June 5, 2013
Compliments Extra Strength Acetaminophen Gelcaps Packaging suggests  product is child resistant Children April 16, 2012
Biomedic Ultra Headache Relief English panel missing the ingredient caffeine General Public November 30, 2012
Compliments Muscle and Back Pain Relief Regular Strength French dosing directions Children December 29, 2011

 

Report health or safety concerns

How to report side effects to health products to Health Canada:

  • Call toll-free at 1-866-234-2345
  • Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.

Media enquiries

Health Canada
(613) 957-2983

Public enquiries

(613) 957-2991
1-866 225-0709

For more information

Complaints involving labelling errors associated with Vita Health products can be reported to Health Canada by calling the toll-free hotline at 1-800-267-9675, or by writing to:

Health Products and Food Branch Inspectorate
Health Canada
Address Locator: 2003C
Ottawa, Ontario K1A 0K9
E-mail: DCVIU_UVECM@hc-sc.gc.ca
Fax: 613-946-5636